Nasolabial Folds & Marionette Lines - Beware of Swelling and Other Side Effects

I am 37 and had radiesse injected about two months...

I am 37 and had radiesse injected about two months ago for nasolabial folds and slight onset of marionette lines.

Cons: swelling, puffiness, soreness, bruising (soreness and bruising especially around the corners of the mouth!) continued for several weeks...when actually the Radiesse website and my Doctor's office give the impression that these injections are easy as pie and any side effects would be minor, if any at all. Radiesse can take a while to settle in, for me it's been literally two months and it's just now not sore and puffy anymore, it's actually starting to look ok. One side of my face was totally abnormally puffy. It looked really weird and I went back to my doctor and they then proceded to tell me that yes there are side effects...duh...and I was not happy, even though they were nice about it after the fact they should have warned me.

I'd had juvederm before (in small amount) and it was fine, so I thought this would be the same thing. I had been warned about the soreness, puffiness, weird nodule feeling under my skin, uneven feeling and bruising, I would not have been freaking out for about 2-3 weeks after. I was terrified I was going to be a puffy freak for a whole year till the stuff wears off. It's not like Restalyn or Juvederm that have a counteractive agent if too much is injected. I did not now this either.

Also, I would not have gotten it done before a major event, I even told my doctor about my plans and they said I'd be perfectly fine...I was not..I looked very very puffy and I was sore. I had originally planned to have one syringe but was convinced I needed two. I went with two, which I should not have. My advice is start with one syringe, wait for it to settle, then go back for more if you need to.

Like I said, pro is that it seems to be settling in ok. BUT I do not like the effect it has around the mouth area, I hate the "joker" smile that I see on so many women my age and in their forties. Some of you may know what I am referring too...too much filler in or around the mouth results in that weird triangular lip shape...with the corners of the mouth in an unnatural upward twist...I call it the "joker" mouth. I had a slight hint of that and I was horrified....but now it has subsided.

Like I stated, don't get it before a special event and also don't be surprised if it takes a few weeks to settle in. Sad that the own product's website does not really highlight these possible side effects, and my doctor's office didn't either. That's my complaint.

Name not provided

I would not recommend him only because I should have been warned about the possible side effects, and I was not. Also I thought I was getting a product similar to Juvederm and I was not...I was getting something a lot more long lasting and was not advised properly. Had I known that, I would have only allowed one syringe.

Was this review helpful? 13 others found this helpful